trouble sleeping

iVillage Member
Registered: 04-04-2003
trouble sleeping
3
Tue, 04-08-2003 - 5:25pm
My 6 year old has been on Aderrall extended relief for about 3 months now. I seem to notice him getting out of control hyper again in the evening about 6:00. Also, he is having trouble sleeping, he says he is thinking and his brain wont let him sleep , or his eyes wont stay closed. Any suggestions

Thanks,

Shaun
Avatar for kathy_in_ga
iVillage Member
Registered: 03-26-2003
Tue, 04-08-2003 - 5:50pm
Oh no, I hate when they wont sleep. My son has always had a sleep problem. When we started a stimulant it got worse. We finally had to give him Clonidine, it worked like a charm.

Here are some things that may help with sleep. Routine, routine, routine. I kept it the same every night, bath, book, backrub. My son knew what came next. We would start being quiet an hour before bed time, no running, yelling, or loud TV. During bath time he would play a bit in warm water, keeping the room warm, and I used lavender scented bubble bath. I would use the hair dryer to warm his towel. After bath we would go into his room, with lights on low. I would read him a book, then rub lotion on him. This really helped to relax him most times. Talk in quiet hushed voices. I would also have to lay down with him. He likes for me to put my legs over his legs, and an arm over his body. I always thought this is to help him stop moving, LOL.

Good luck!

iVillage Member
Registered: 03-26-2003
Wed, 04-09-2003 - 8:22am
My son had the same problem along with lack of appitite. He's been on Strattera for a week now and has had a dramatic change. He eats very well now (he is underweight) he is even keel all day, doesn't get hyper in the 10th hour and he is a sleep by 9:30 which is great compared to 10:30 with Adderall. What you wrote is exactly what I was dealing with and maybe you too might want to consider Strattera. Good Luck
Avatar for kathy_in_ga
iVillage Member
Registered: 03-26-2003
Wed, 04-09-2003 - 1:33pm
We have discussed Strattera with Psych. BUT, it has a possibility to mess up his mood. Strattera has antidepressant qualities. A bipolar child can really be affected by any kind of antidepressant. So we are waiting until school is out to try it. We tried another ADHD med , Dexedrine, in Jan. and he became violent after only 2 days. I am very afraid to try anything else.